How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. G. Your Own Question
Dr. G.
Dr. G., Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1859
Experience:  Private Practice Veterinarian
71397578
Type Your Dog Veterinary Question Here...
Dr. G. is online now
A new question is answered every 9 seconds

My golden retriever (90lbs) ate 5 Anti-Diarrheal pills. Active

Customer Question

My golden retriever (90lbs) ate 5 Anti-Diarrheal pills. Active ingredient is Loperamide HCI 2 that are 2mg. He was alone in the house so it was between 1-3 hours ago.
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name?
Customer: Riley
JA: Is there anything else important you think the Veterinarian should know about Riley?
Customer: His demeanor is normal. He had a full breakfast right before.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. G. replied 7 months ago.
Hello, my name is***** am a licensed veterinarian and I will try and help you as best as I can. Please allow a few minutes for me to read your responses and for me to respond back.
Expert:  Dr. G. replied 7 months ago.
How is your dog doing right now?Any vomiting?Any nausea?Does he seem to be acting normally?
Expert:  Dr. G. replied 7 months ago.
I don't really expect much from these medications except for constipation for 24 hours or so. I would not give any other medications right now and would recommend just monitoring him for now. If you see severe diarrhea or any abdominal discomfort, he should go to a vet. The drug has likely already emptied out of the stomach by now so there is not much you can do besides monitor at home for now. Please let me know if you need any further information. i will await your response.